MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.The list and lot number of the device was identified as part of a voluntary recall.Icu medical is notifying affected customers via a letter requiring removal of the affected products from the market.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer, 10 units that leaked between the syringe and the spiros luer lock when the nurse was getting ready to administer a doxorubicin infusion.It was reported that diluted chemo touched the skin of the patient¿s forearm when the spiros came disconnected from the syringe.The area was washed immediately (skin remained intact) and the chemo spill was cleaned up per facility protocol.The tubing was set up with intravenous push (ivp) administered at lowest hub of the unknown tubing set that was infusing normal saline to gravity.The set up and drug was replaced and administered successfully without further incident.There were no holes, cuts, tears or any defects noted.There was patient involvement and no adverse event reported.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10623275
Report Number9617594-2020-00427
Device Sequence Number3735182
Product Code FPA
UDI-Device Identifier00840619033910
UDI-Public(01)00840619033910(17)250301(10)4757614
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue NumberCH2000S-10
Device Lot Number4757614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1